Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 33, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 21, 2001, 5:29 PM CDT for Floyd County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 21, 2001, 5:29 PM CDT (22:29 UTC)
- Expired
- Apr 21, 2001, 6:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Floyd County, TX
The radar
The Lubbock radar (KLBB), 57 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4057 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 212230 SVRLBB TXC153-212315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 529 PM CDT SAT APR 21 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLOYD COUNTY IN NORTHWEST TEXAS * UNTIL 615 PM CDT * AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF QUARTERS OR LARGER 5 MILES SOUTHWEST OF LOCKNEY...OR ABOUT 11 MILES NORTHWEST OF FLOYDADA...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... AIKEN AND FLOYDADA... LOCKNEY... SOUTH PLAINS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 4 2 6 0. LAT...LON 3391 10157 3390 10140 3430 10109 3429 10154
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:53 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 21, 2:53 PM CDT, 2 hours 36 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 253 PM CDT SAT APR 21 2001 DRYLINE SITTING ON TOP OF CITY OF LUBBOCK AND EXTENDS FROM EAST OF CDS TO LBB TO EAST OF INK. LITTLE CONVERGENCE ALONG IT AS SYNOPTIC SCALE PRESSURE FALLS ACRS SRN ROCKIES ARE KEEPING WINDS WEST OF THE DRYLINE BACKED TO S/SW. VISUAL INSPECTION LOCALLY REVEALED A FEW RAGGED HIGH BASED CU HAVE BEEN ABLE TO FORM UNDERNEATH CIRRUS. LAPS INDICATING BEST CAPE/CIN COMBINATION IS IN SW TX NEAR MAF WITH POTENTIAL DEVELOPMENT MOST LIKELY THAT AREA. ADVECTION OF TSRA THAT AREA COMBINED WITH EFFECTS FROM SHORTWAVE COMING OFF MEXICAN PLATEAU AND APRROACH OF UPPER CLOSED LOW CURRENTLY OVER SRN CALIF AND ITS ASSOCIATED BROAD SCALE LIFT AND MID LEVEL COOLING NECESSITATES CONTINUED CHC POPS OVERNIGHT. SEVERE POTENTIAL EXISTS MAINLY FOR EVENING HOURS SHOULD ACTIVITY MOVE NWD UP DRYLINE. CLOSED LOW MOVES ONTO CENTRAL PLAINS SUNDAY WITH PACIFIC FRONT EXITING THE FA BY/AROUND NOON. WINDY AND DUSTY CONDITIONS STILL ON TARGET. SECONDARY FRONT PUSHES THROUGH SUNDAY NIGHT. CAA BEHIND FRONT PRETTY IMPRESSIVE WITH SFC HIGH SETTLING OVER PANHANDLE MONDAY. EXTENDED BENIGN WITH UPPER RIDGING JUST TO OUR WEST. NO SIG INCREASE IN THICKNESSES OR H85 TEMPS SUGGEST MILD TEMPS THROUGH MIDWEEK WITH SOME WARMING THEREAFTER. FRIONA 57/73/35/68 4000 TULIA 59/73/36/68 4000 CHILDRESS 66/80/43/68 4300 BROWNFIELtD 62/75/39/68 4000 LUBBOCK 63/75/40/68 4-00 ASPERMONT 68/82/50/71 3200 .LUB...NONE. BARRITT
In the hours before
Special weather statement, Apr 21, 11:30 AM CDT, 5 hours 59 minutes before
TXZ021>044-211900- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT SAT APR 21 2001 THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FOR THE SOUTHEAST TEXAS PANHANDLE AND LOW ROLLING PLAINS THIS AFTERNOON. THE SLIGHT RISK AREA THIS AFTERNOON IS GENERALLY ALONG AND EAST OF THE CAPROCK. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE SOUTH PLAINS...THE LOW ROLLING PLAINS AND THE EXTREME SOUTHERN TEXAS PANHANDLE TONIGHT. A DRYLINE WILL BE LOCATED NEAR A MEMPHIS...MATADOR...POST LINE THIS AFTERNOON. CONVERGENCE ALONG THIS BOUNDARY AND AN UPPER LEVEL DISTURBANCE MAY BE ENOUGH TO ALLOW FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE THUNDERSTORMS. A STRONG UPPER LEVEL STORM WILL CONTINUE TO MOVE EASTWARD ACROSS THE SOUTHWESTERN US THROUGH TONIGHT. THE DRYLINE WILL MOVE WESTWARD DURING THE EVENING AND BE LOCATED NEAR THE TEXAS/NEW MEXICO BORDER BY MIDNIGHT. SCATTERED THUNDERSTORMS MAY DEVELOP ALONG AND EAST OF THE DRYLINE AS THE SYSTEM APPROACHES. IT APPEARS THAT A SQUALL LINE WILL DEVELOP AND MOVE ACROSS THE SOUTH PLAINS AREA WITH DAMAGING WINDS BEING THE MAIN THREAT. LARGE HAIL MAY ALSO BE POSSIBLE. THIS LINE WILL LIKELY BE MOVING ACROSS THE LOW ROLLING PLAINS NEAR SUNRISE. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHEDR CONDITIONS AND BE PREPARED FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 5:15 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 45 min |
| Apr 21, 5:42 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 48 min |
| Apr 21, 6:00 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 60 min |
| Apr 21, 6:15 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 60 min |
| Apr 21, 6:20 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 25 min |
| Apr 21, 6:27 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 48 min |
| Apr 21, 6:32 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 43 min |
| Apr 21, 6:47 PM CDT | Tornado Warning | LUB | Hall | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.